MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0305
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was separated, pull wire retracted from the distal detachment tip (ddt), and the embolization coil was detached.The proximal constraint sphere was intact with the embolization coil.There was noticeable blood within the pusher assembly.Conclusions: evaluation of the returned ruby coil revealed the pet lock was separated, pull wire retracted from the ddt, and the embolization coil was detached.Further evaluation revealed a significant amount of blood within the pusher assembly.This blood may have coagulated around the proximal constraint sphere and ddt contributing to the difficulty detaching the embolization coil.If continuous flush is not used, blood may backflow and coagulate on the device.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00967.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician was unable to detach the ruby coil, despite the pet lock being broken after using the handle.The ruby coil was therefore removed and the procedure was completed using a new ruby coil and the same handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7495254
Report Number3005168196-2018-00966
Device Sequence Number10846239
Product Code HCG
UDI-Device Identifier00814548012810
UDI-Public00814548012810
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2025
Device Catalogue NumberRBY2C0305
Device Lot NumberF75787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1